Announcement

Collapse
No announcement yet.

Too much prozac?

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Too much prozac?

    Is it possible to have too much prozac? Not like, hey, I took 20 pills today kinda stuff, but can a perscribed dosage they give you be too strong? If so what could some side effects.
    Of all the mistakes you've made, the best are yet to come.

  • #2
    i think prozacs designed to be absorbed quickley and not do too much damage (because its obviously took by people who could use it to top themselves)

    but i personally wouldnt take more than 6 ish a day, thats wjat i was on for a wee while (3 two times a day)

    why do you ask?
    "It's difficult to believe in yourself because the idea of self is an artificial construction. You are, in fact, part of the glorious one-ness of the universe. Everything beautiful in the world is within you. No-one really feels self-confident deep down because it's an artifical idea. Liberate yourself from that idea that people are watching you”

    Comment


    • #3
      Well for the longes time I was on 20 mg and it wasn't really working anymore, so not too long ago I went to my doctor and he said they would try uping the dosage before trying a different perscription, so they uped it to 40 mg a day. And about a week or so later I started feeling ill in different ways and it hasn't really gone away since.
      Of all the mistakes you've made, the best are yet to come.

      Comment


      • #4
        i always felt naseuous and headachey when my prescription got upped, i think its just your body getting used to it, like how u felt sick when you first started going on it, it soon passses sweetie

        xx
        "It's difficult to believe in yourself because the idea of self is an artificial construction. You are, in fact, part of the glorious one-ness of the universe. Everything beautiful in the world is within you. No-one really feels self-confident deep down because it's an artifical idea. Liberate yourself from that idea that people are watching you”

        Comment


        • #5
          the greater the dosage, the more side effects you'll get, and the more intense they'll be.

          people can be prescribed anything up to 80mg a day safely, so i don't think you're overdosing at all, just having bad side effects.

          talk to your doctor - it might be that the drug doesn't suit you.
          geekblog

          Comment


          • #6
            Originally posted by Char_Baby
            i always felt naseuous and headachey
            thats exatly what going on! Except the dosage went up almost 2 months ago and the feelings still keep on going. Is that still pretty normal? I would talk to my doctor, but atm he's 400 miles away.
            Of all the mistakes you've made, the best are yet to come.

            Comment


            • #7
              Originally posted by my_name
              thats exatly what going on! Except the dosage went up almost 2 months ago and the feelings still keep on going. Is that still pretty normal? I would talk to my doctor, but atm he's 400 miles away.
              to be honest, id keep takin the dose he said, even when you cut down your dose you can feel bad from the side affects, just make an appointment when hes next around if it hasnt got any better, id say even after two months your bodys still ajusting, some people can be more sensitive to it than others, and prozac isnt naturally made by the body so its not used to it
              "It's difficult to believe in yourself because the idea of self is an artificial construction. You are, in fact, part of the glorious one-ness of the universe. Everything beautiful in the world is within you. No-one really feels self-confident deep down because it's an artifical idea. Liberate yourself from that idea that people are watching you”

              Comment


              • #8
                Originally posted by my_name
                thats exatly what going on! Except the dosage went up almost 2 months ago and the feelings still keep on going. Is that still pretty normal? I would talk to my doctor, but atm he's 400 miles away.
                do you drink a lot of alcohol? cos that fucks it up
                Any connection between your reality and mine is purely coincidental.

                Comment


                • #9
                  Hi there

                  You should definitely have a chat with your doctor to review the dosage and how it is affecting you. If your doctor is that far away, perhaps you should think about getting one closer to you - are you at University? If so, you should be able to find a local GP through your student services. If this is impossible, there is help available through specialist helplines. Both Mind and Sane offer excellent advice over the phone - here are their details:

                  Mind
                  For users of mental health services, their carers, professionals and the public.
                  Telephone: 0207 8020 300
                  www.mentalheatlth.org.uk

                  SANELINE
                  Offers practical information, crisis care and emotional support to anybody affected by mental health problems. The service is open from 12 noon until 2am.
                  Telephone: 0845 767 8000 Website: www.sane.org.uk

                  The other option s to call NHS Direct who can put your mind at rest quickly and also give you advice on who to turn to next:

                  NHS Direct
                  Advice and information on all health-related issues.
                  Telephone: 0845 46 47
                  Website: www.nhsdirect.nhs.uk

                  Above all, please don't let this carry on any longer - it is probably something that can be sorted relatively quicjly as lo9ng as you seek the help.
                  "Always do sober what you said you'd do drunk. That will teach you to keep your mouth shut." Ernest Hemmingway

                  Comment


                  • #10
                    Are you actualy on Prozac then? I thought that was somewhat being phased out and being replaced by the newer SSRI's like sertraline (sp?).

                    If you are indeed on prozac and experiancing difficulty you might want to talk to your doctor about maybe moving to another SSRI as these tend to have fewer side effects.
                    My great uncle died while trying to put the ancient Chinese board game he had just bought and had been saving up for on a set of scales, still its the go he would have wanted to weigh.

                    Comment


                    • #11
                      While i think that they are trying to phase out the older SSRIs, the newer ones can also have quite bad side-effects - when i was on something (the name of which i can't remember for the life of me), it really messed up my liver, to the extent that i went jaundiced and had a huge enzyme count in my blood. At which point i was put on to prozac. It depends on the person which anti-depressant the doctor will reccommend for you, and like with the contraceptive pill, it often takes some chopping and changing with them before you find one which is right for you.
                      'the beauty of the kiss, the reason for its allure, for its strangeness, is that it is at the same time the most innocent and the filthiest form of human contact: the first thing a mother does to her baby, the one thing a prostitute will never do. No subsequent erotic experience ever matches the intensity of the first kiss, so perfect because it sketches for you vast horizons, limitless spaces, endless possibilites. Whatever faliures and flops follow, the kiss is never held responsible. The kiss never promises satisfaction, so it can never disappoint.'

                      Comment


                      • #12
                        Originally posted by bongbudda
                        Are you actualy on Prozac then? I thought that was somewhat being phased out and being replaced by the newer SSRI's like sertraline (sp?).
                        Nah, only the problematic ones such as seroxat are. Fluoxetine is probably the safest SSRI on the market, as nearly all the scare stories are propagated by morons like the Church of Scientology who reckon that its your own fault if youre depressed because youve turned your back on God.

                        I was on 40mg for quite a while, and I was fine. I had a few side-effects, notably sexually, but other than that nothing. It does take a while, up to two to three weeks, for the body to get used to the drug, like it does when you originally go on it.

                        Comment

                        Hide this page

                        Local Advice Finder

                        Find local services

                        TheSite.org is delivered by YouthNet UK. Registered charity number: 1048995

                        Working...
                        X

                        A short TheSite survey: to help us help you

                        Hi there! Please take a minute to answer this short survey. The information you give us will only be used to help us better understand our users and improve our services. The survey is anonymous. Thank you for helping us out.

                        Click to take the survey >